Funnel Cloud, Colfax
- When
- May 10, 11:31 AM MST to 11:36 AM MST
- Where
- Colfax County, 12.59 mi SE of Yankee
- Reported by
- Emergency Manager
- Coordinates
- 36.818, -104.163
A funnel cloud was spotted just north of U.S. Highway 87 west of Capulin.
The last vestiges of an upper level storm system wreaking havoc on New Mexico with an extended period of severe weather produced one last supercell thunderstorm along the Raton Ridge. S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
The last vestiges of an upper level storm system wreaking havoc on New Mexico with an extended period of severe weather produced one last supercell thunderstorm along the Raton Ridge. An isolated thunderstorm that developed just south of U.S. Highway 87 moved north and produced a funnel cloud then a brief tornado along the Johnson Mesa near NM-72. The tornado moved through rural countryside and produced no damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 10, 10:47 AM MST, 44 minutes earlier.
Area Forecast Discussion National Weather Service Albuquerque NM 1147 AM MDT Wed May 10 2017 .AVIATION... 18Z TAF CYCLE Near IFR conditions will continue across the west including KGUP into the afternoon hours as rain and mist fill in the center of a Pacific Low tracking into western NM today. Convective activity is expected to start firing up over NE and central TAF locations early this afternoon, with occasional gusty winds possible from outflow gusts. Wetting precipitation will shift north this evening with the best chances for stronger thunderstorms over the NE plains. The possibility for IFR ceilings and fog are possible Thursday morning, but given the lack of low cigs observed over AZ this morning, chose not to include them at KGUP and KFMN for tomorrow morning at this time. Winds shift NW Thursday as the low exits east of NM. 24 && .PREV DISCUSSION...315 AM MDT Wed May 10 2017... .SYNOPSIS... The stout low pressure system that crossed the northern Gulf of California yesterday has now slowly shifted east northeast into Arizona, and will continue to impact New Mexico weather today as it sluggishly moves into the state. Increased cloud cover, periodic showers and thunderstorms, and cooler temperatures will accompany the low with varying wind directions. The atmosphere will remain quite unstable in northeastern New Mexico today, leading to some strong to severe thunderstorms there. Temperatures are then expected to rebound in most of northern and central New Mexico on Thursday, with the exception of the far eastern plains where a reinforcing cold front will inhibit the warm-up. Otherwise, lingering shower and thunderstorm activity should be confined to the northern mountains of New Mexico on Thursday, decreasing thereafter. The warming trend should get temperatures back within a few degrees of seasonal normals by Friday, and possibly exceeding them by this weekend with mostly drier conditions taking shape. && .DISCUSSION... Upper level low has filled in about 12-14 dm over the past 48 hours with the center of circulation wobbling over southeastern AZ and poised to invade NM later today. This will keep elevated precipitation chances in the forecast through tonight with differing airmasses across the state dictating precipitation coverage and intensity to varying degrees. Much of the central to western zones of NM should see scattered to numerous showers/storms develop through the morning, afternoon and evening, but fairly low precipitable water values beneath the core of the low should generally limit the rainfall amounts today. A bit of a mid level dry slot should also precede the low, mixing drier air to the surface and scouring out higher dewpoints in south central to southeastern zones of the forecast area. Then there is northeastern NM that will be within closer proximity to the surface low. Forecast models have a wide range of solutions depicting the location of the surface low by this afternoon due to the manner in which convection is being handled in the TX/OK panhandles. This will have dire consequences on surface winds across east central to northeastern NM, which will ultimately dictate shear/helicity profiles and the potential for severe storms there, as plenty of moisture and instability is expected to remain. For now, confidence is fairly high that at least some isolated strong to severe cells will materialize in the northeast quadrant of the state. Into tonight, the low will propagate northeastward into the TX/OK panhandles. Decent wrap-around dynamics will keep precipitation chances going over the western zones, but a mid level jet will eventually round the backside of the low after midnight, nosing drier and more subsident air into the western and central zones. This will keep the wrap-around dynamics focused over the northern mountains and to a lesser extent the adjacent lower elevations of north central to northeastern NM in the late overnight hours. A few inches of snow are expected above 10,000 feet, perhaps enough to warrant a winter weather advisory for the high elevation zones of the Sangres. On Thursday, a cold front will spill southward on the backside of the departing low, plunging into eastern NM through the day. Surface wind direction could orient itself with a northeasterly to easterly component that would introduce some upslope to the central mountain chain, in particular the Sangre de Cristos. This could initiate some shower or thunderstorm development, but coverage should be considerably less than days prior with activity focused over the higher terrain of northeastern NM. Temperatures will start warming in most zones, but will be hampered in the east due to the reinforcing shot of cooler air arriving with the front. By Friday a ridge axis aloft will cross the spine of the Rockies and move into the adjacent high plains. This will spell another 5 to 10 degrees of warming for most locations in NM with low probabilities for precipitation. Both the GFS and European models continue to spit out light QPF over the northern mountains, but am not that enthused about prospects. Have kept isolated showers in the forecast for now. The ridge axis moves farther east into the plains on Saturday with southwesterly flow becoming more prevalent over NM. Temperatures will warm a few more degrees. The GFS continues to advertise high-based cumulus development, namely over the higher terrain, and this could develop into some isolated virga or light showers by late Saturday afternoon. Southwesterlies still look to prevail into the middle of next week before another deep upper low sags into the Intermountain West. 52 && .FIRE WEATHER... Wetter shower and thunderstorm activity will favor central and western areas today as the Pacific low shifts northeastward into western and central NM. Later storm coverage will shift northward to areas along and north of the I-40 corridor as the Pacific low travels towards the NE. Cooler and wetter conditions from warp around energy will develop high mtn snow showers across the northern and western mtns today through Thurs. Overall temperatures will remain below normal with good to excellent RH recoveries through Thurs. Temperatures will rebound near to above normal west of the central mtn chain Fri as upper level ridging builds over the state. Areas east of the central mtn chain will warm near to above normal by Sat. Showers and high elevation snow will linger across the northern mtns Thurs as the upper low exits into northern TX. A back door cold front will sweep down the eastern plains Wed night into Thurs, keeping temperatures cool in the east. Gusty gap winds will favor the middle RGV Thurs night into Fri morning as the back door cold front pushes through the central mtns. Look for dewpoints to trend upward from the eastern plains to the Cont-DVD Thurs night into Fri behind the front as it pushes westward. Meanwhile, models still show upper level ridging building over the state Fri ushering in warmer and drier conditons which will prevail into early next week. The warmer/drier trend will ramp up Sun-Wed as upper level troughing over the Great Basin ushers drier air into the state followed by increasing SW winds. Anticipate fire weather concerns to increase during that period, followed by possible dryline activity developing across the far eastern plains Wed aftn into Thurs. 32 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Albuquerque NM 449 AM MDT Wed May 10 2017 NMZ501>540-111100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 449 AM MDT Wed May 10 2017 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight The atmosphere will remain unstable over northeastern New Mexico today and this evening as an upper level low pressure system approaches. Strong to severe thunderstorms will be possible this afternoon and into the evening in the northeastern quadrant of the state. Damaging wind gusts, large hail, and heavy downpours will be the primary threats, although a couple of isolated tornadoes will be possible. Tonight, a few to several inches of snow are expected over the northern mountains of New Mexico, generally above 10,000 feet in elevation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. However...weather can change very rapidly. Always use the latest forecasts...watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
925 AM MDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 10 NW PLEASANT HILL 34.60N 103.22W
05/09/2017 M1.25 INCH CURRY NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ1701944
RJOJOLAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
944 AM MDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 4 W ROSWELL 33.37N 104.60W
05/08/2017 M1.75 INCH CHAVES NM STORM CHASER
0417 PM TSTM WND GST SOCORRO 34.06N 106.90W
05/09/2017 M63 MPH SOCORRO NM PUBLIC
&&
EVENT NUMBER ABQ1701945
EVENT NUMBER ABQ1701946
GUYERPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
947 AM MDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 6 W FORT SUMNER 34.48N 104.35W
05/08/2017 M0.88 INCH DE BACA NM TRAINED SPOTTER
0418 PM HAIL 7 SSE FORT SUMNER 34.39N 104.19W
05/08/2017 E1.00 INCH DE BACA NM TRAINED SPOTTER
0432 PM HAIL 4 E FORT SUMNER 34.47N 104.16W
05/08/2017 E1.00 INCH DE BACA NM TRAINED SPOTTER
0435 PM HAIL 8 SW TAIBAN 34.37N 104.11W
05/08/2017 M1.00 INCH DE BACA NM TRAINED SPOTTER
0444 PM HAIL FORT SUMNER 34.48N 104.24W
05/08/2017 E1.50 INCH DE BACA NM TWITTER FEED
0459 PM HAIL 4 E FORT SUMNER 34.47N 104.16W
05/08/2017 E1.50 INCH DE BACA NM TRAINED SPOTTER
0515 PM HAIL 7 W HOUSE 34.65N 104.03W
05/08/2017 M1.75 INCH QUAY NM STORM CHASER
0530 PM HAIL ROY 35.94N 104.20W
05/08/2017 E1.75 INCH HARDING NM CO-OP OBSERVER
0530 PM HAIL 2 ESE ROY 35.94N 104.17W
05/08/2017 E1.25 INCH HARDING NM TRAINED SPOTTER
0542 PM HAIL 10 ESE MAES 35.63N 104.44W
05/08/2017 E1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
0617 PM TORNADO 6 NNE ROY 36.03N 104.15W
05/08/2017 HARDING NM STORM CHASER
MEDIA STORM CHASER REPORTED A BRIEF TOUCHDOWN NORTH OF
ROY
0803 PM HAIL 15 ESE PUERTO DE LUNA 34.73N 104.38W
05/08/2017 M1.00 INCH GUADALUPE NM TRAINED SPOTTER
0812 PM HAIL 4 W ROSWELL 33.37N 104.60W
05/08/2017 M1.00 INCH CHAVES NM TRAINED SPOTTER
EMERGENCY MANAGER REPORTED NICKEL TO QUARTER SIZE HAIL
0812 PM HAIL 4 W ROSWELL 33.37N 104.60W
05/08/2017 M1.75 INCH CHAVES NM STORM CHASER
1009 PM HAIL 7 N NEWKIRK 35.17N 104.26W
05/08/2017 M0.75 INCH GUADALUPE NM TRAINED SPOTTER
1012 PM HAIL 7 N NEWKIRK 35.17N 104.26W
05/08/2017 M1.00 INCH GUADALUPE NM TRAINED SPOTTER
0630 AM HAIL 7 W FRUITLAND 36.74N 108.52W
05/09/2017 M1.00 INCH SAN JUAN NM TWITTER FEED
0930 AM HAIL 6 NE TAJIQUE 34.83N 106.22W
05/09/2017 M0.75 INCH TORRANCE NM TRAINED SPOTTER
0953 AM HAIL 7 NNE JEMEZ SPRINGS 35.87N 106.64W
05/09/2017 E0.75 INCH SANDOVAL NM TRAINED SPOTTER
1056 AM HAIL MORIARTY 35.00N 106.04W
05/09/2017 M1.00 INCH TORRANCE NM LAW ENFORCEMENT
1100 AM HAIL 4 SSE CEDARVALE 34.32N 105.66W
05/09/2017 M1.00 INCH TORRANCE NM TRAINED SPOTTER
1110 AM HAIL 2 NE SAN FELIPE PUEBLO 35.45N 106.42W
05/09/2017 M1.00 INCH SANDOVAL NM PUBLIC
1110 AM HAIL 7 NE TAJIQUE 34.81N 106.19W
05/09/2017 M1.00 INCH TORRANCE NM TRAINED SPOTTER
1125 AM HAIL 6 NW CORONA 34.31N 105.67W
05/09/2017 M1.00 INCH TORRANCE NM TRAINED SPOTTER
1215 PM TORNADO 2 W CLINES CORNERS 35.01N 105.70W
05/09/2017 TORRANCE NM TRAINED SPOTTER
TORNADO TOUCHED DOWN JUST SOUTH OF I-40 AT 1215 PM.
CROSSED THE INTERSTATE AND LIFTED UP AT 1216 PM MDT.
TREES UPROOTED.
1215 PM HAIL 2 W CLINES CORNERS 35.01N 105.70W
05/09/2017 E1.00 INCH TORRANCE NM TRAINED SPOTTER
1.00 INCH HAIL LASTED FOR 1 MINUTE.
1217 PM HAIL 3 SW SANTA FE 35.65N 105.99W
05/09/2017 E0.75 INCH SANTA FE NM EMERGENCY MNGR
1255 PM TORNADO 8 NNE NOGAL 33.66N 105.65W
05/09/2017 LINCOLN NM TRAINED SPOTTER
1256 PM TORNADO CLINES CORNERS 35.01N 105.67W
05/09/2017 TORRANCE NM NMDOT
BRIEF TORNADO REPORTED NW OF CLINES CORNERS DOT
0100 PM TORNADO 7 NE ANCHO 34.00N 105.64W
05/09/2017 LINCOLN NM STORM CHASER
0110 PM HAIL 8 W POJOAQUE 35.89N 106.17W
05/09/2017 E1.00 INCH SANTA FE NM TRAINED SPOTTER
QUARTER SIZE HAIL ALONG CR 502 NEAR EL RANCHO AND WEST
OF POJOAQUE... COVERING ROADWAY.
0122 PM HAIL TURLEY 36.75N 107.76W
05/09/2017 E1.00 INCH SAN JUAN NM EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL 3 INCHES DEEP.
0130 PM HAIL PECOS 35.58N 105.68W
05/09/2017 E1.00 INCH SAN MIGUEL NM PARK/FOREST SRVC
1 INCH HAIL LASTED FROM 130 PM TO 138 PM MDT.
0200 PM HAIL 1 NE ANTON CHICO 35.21N 105.13W
05/09/2017 M1.50 INCH GUADALUPE NM PUBLIC
0230 PM HAIL 6 SSE SAN AUGUSTIN 35.38N 105.10W
05/09/2017 E1.75 INCH SAN MIGUEL NM TRAINED SPOTTER
0310 PM HAIL 7 N PINTADA 34.98N 105.05W
05/09/2017 E1.00 INCH GUADALUPE NM BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED BY KRQE ALONG I-40 NEAR
EXIT 252
0310 PM HAIL VAUGHN 34.60N 105.20W
05/09/2017 E1.25 INCH GUADALUPE NM STORM CHASER
BYRON MORTON REPORTED HAIL NEAR EXIT 252 ON I-40.
0408 PM HAIL 5 NW ALBUQUERQUE 35.17N 106.70W
05/09/2017 M0.88 INCH BERNALILLO NM NWS EMPLOYEE
TAYLOR RANCH AND GOLF COURSE.
0413 PM HAIL 1 ESE RIO RANCHO 35.27N 106.64W
05/09/2017 M0.75 INCH SANDOVAL NM TRAINED SPOTTER
0417 PM TSTM WND GST SOCORRO 34.06N 106.90W
05/09/2017 M63 MPH SOCORRO NM PUBLIC
0434 PM TSTM WND GST 5 E TOLAR 34.44N 103.85W
05/09/2017 E60 MPH ROOSEVELT NM TRAINED SPOTTER
0447 PM TSTM WND GST ADELINO 34.72N 106.73W
05/09/2017 M62 MPH VALENCIA NM PUBLIC
0514 PM HIGH SUST WINDS 5 S ALBUQUERQUE 35.04N 106.62W
05/09/2017 M50 MPH BERNALILLO NM ASOS
KABQ ASOS.
0514 PM TSTM WND GST 5 S ALBUQUERQUE 35.04N 106.62W
05/09/2017 M63 MPH BERNALILLO NM ASOS
KABQ ASOS.
0525 PM HAIL CANNON AFB 34.38N 103.31W
05/09/2017 E1.00 INCH CURRY NM EMERGENCY MNGR
0528 PM HAIL CANNON AFB 34.38N 103.31W
05/09/2017 E2.00 INCH CURRY NM EMERGENCY MNGR
0540 PM HAIL 2 NNW PORTAIR 34.43N 103.32W
05/09/2017 E1.50 INCH CURRY NM TRAINED SPOTTER
0540 PM HAIL 2 ESE TUCUMCARI 35.15N 103.69W
05/09/2017 M2.00 INCH QUAY NM TRAINED SPOTTER
JOSEPH RUA. LARGE HAILSTONES NOW FALLING. STARTED OFF
AS 1.25 INCHES BUT SEVERAL 2 PLUS INCH HAILSTONES BROKE
MY WINDSHIELD
0554 PM HAIL 10 N CLOVIS 34.56N 103.20W
05/09/2017 E1.75 INCH CURRY NM EMERGENCY MNGR
2 WINDOWS BROKEN OUT IN A RESIDENCE AS WELL AS 2
WINDSHIELDS ON VEHICLES.
0600 PM TORNADO 11 N CLOVIS 34.57N 103.20W
05/09/2017 CURRY NM TWITTER FEED
TORNADO START TIME 0555 MDT. CONFIRMED TORNADO 9 MILES
NE OF RANCHVALE OR 11 MILES N OF CLOVIS MOVING NE AT 30
MPH.
0600 PM HAIL 10 NW PLEASANT HILL 34.60N 103.22W
05/09/2017 M1.25 INCH CURRY NM CO-OP OBSERVER
0700 PM TSTM WND DMG 1 NNW CLAYTON 36.46N 103.18W
05/09/2017 UNION NM FIRE DEPT/RESCUE
SMALL TREE LIMBS DOWN LESS THAN 2 IN DIAMETER.
0707 PM TSTM WND GST 1 S SAN JON 35.10N 103.33W
05/09/2017 E70 MPH QUAY NM TRAINED SPOTTER
VERY GUSTY WINDS OF 60-70 MPH ESTIMATED.
0712 PM TSTM WND GST 2 ENE CLAYTON 36.46N 103.14W
05/09/2017 M59 MPH UNION NM ASOS
KCAO ASOS.
0830 PM HAIL ROSWELL 33.37N 104.53W
05/09/2017 E0.88 INCH CHAVES NM TWITTER FEED
ESTIMATED NICKEL SIZE HAIL IN ROSWELL.
0845 PM HAIL 3 NW ROSWELL 33.40N 104.57W
05/09/2017 M1.00 INCH CHAVES NM TRAINED SPOTTER
1 HAIL AT ALAMEDA AND WYOMING IN ROSWELL.
0845 PM HAIL 1 W ROSWELL 33.37N 104.55W
05/09/2017 E1.75 INCH CHAVES NM TWITTER FEED
GOLFBALL SIZE HAIL ESTIMATED IN WESTERN ROSWELL.
0845 PM HAIL 3 NW ROSWELL 33.40N 104.57W
05/09/2017 M1.50 INCH CHAVES NM TRAINED SPOTTER
PING PONG SIZE HAIL REPORTED AT MATTHEWS AND VIRGINIA
IN ROSWELL.
0845 PM HAIL 2 NW ROSWELL 33.39N 104.55W
05/09/2017 M0.88 INCH CHAVES NM PUBLIC
NICKEL SIZE HAIL REPORTED IN NW ROSWELL.
0845 PM HAIL ROSWELL 33.37N 104.53W
05/09/2017 M1.00 INCH CHAVES NM PUBLIC
QUARTER SIZE HAIL IN ROSWELL. GROND IS COVERED BY HAIL.
0854 PM HAIL 2 N ROSWELL 33.41N 104.53W
05/09/2017 M1.25 INCH CHAVES NM COCORAHS
0855 PM HAIL 3 NW ROSWELL 33.40N 104.57W
05/09/2017 M1.00 INCH CHAVES NM TRAINED SPOTTER
1 HAIL ON ALAMEDA IN ROSWELL.
0920 PM HAIL ROSWELL 33.37N 104.53W
05/09/2017 E1.25 INCH CHAVES NM TRAINED SPOTTER
NE ROSWELL
0921 PM HAIL ROSWELL 33.37N 104.53W
05/09/2017 E0.88 INCH CHAVES NM TRAINED SPOTTER
NICKEL SIZE HAIL ON WEST SIDE OF ROSWELL.
1033 PM HAIL 1 S PEP 33.82N 103.33W
05/09/2017 M1.00 INCH ROOSEVELT NM STORM CHASER
STORM CHASER REPORTS NUMEROUS DRIFTS OF 1 HAIL COVERING
NM HWY 458
1100 PM HAIL 3 SW PORTALES 34.15N 103.38W
05/09/2017 M1.00 INCH ROOSEVELT NM COCORAHS
1103 PM HAIL 3 NW ROSWELL 33.40N 104.57W
05/09/2017 E1.00 INCH CHAVES NM TRAINED SPOTTER
1145 PM HAIL 2 SW PORTALES 34.16N 103.37W
05/09/2017 M1.00 INCH ROOSEVELT NM TRAINED SPOTTER
1153 PM HAIL 1 W PORTALES 34.18N 103.36W
05/09/2017 E0.88 INCH ROOSEVELT NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1701878 ABQ1701879 ABQ1701880 ABQ1701882 ABQ1701884
ABQ1701881 ABQ1701887 ABQ1701883 ABQ1701885 ABQ1701886 ABQ1701888
ABQ1701889 ABQ1701890 ABQ1701945 ABQ1701891 ABQ1701892 ABQ1701893
ABQ1701935 ABQ1701894 ABQ1701896 ABQ1701912 ABQ1701895 ABQ1701898
ABQ1701897 ABQ1701900 ABQ1701901 ABQ1701899 ABQ1701906 ABQ1701903
ABQ1701902 ABQ1701943 ABQ1701904 ABQ1701905 ABQ1701921 ABQ1701907
ABQ1701908 ABQ1701934 ABQ1701909 ABQ1701911 ABQ1701946 ABQ1701910
ABQ1701942 ABQ1701918 ABQ1701919 ABQ1701916 ABQ1701915 ABQ1701913
ABQ1701920 ABQ1701917 ABQ1701914 ABQ1701944 ABQ1701924 ABQ1701922
ABQ1701923 ABQ1701925 ABQ1701926 ABQ1701927 ABQ1701928 ABQ1701930
ABQ1701931 ABQ1701939 ABQ1701929 ABQ1701932 ABQ1701933 ABQ1701936
ABQ1701940 ABQ1701937 ABQ1701941 ABQ1701938
GUYERSpecial Weather Statement National Weather Service Albuquerque NM 1144 AM MDT WED MAY 10 2017 NMZ510-516-517-101830- San Juan Mountains-Upper Rio Grande Valley-Lower Chama River Valley- 1144 AM MDT WED MAY 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TAOS AND EAST CENTRAL RIO ARRIBA COUNTIES UNTIL 1230 PM MDT... At 1144 AM MDT, Doppler radar was tracking a strong thunderstorm near Petaca, or 23 miles west of Taos, moving northwest at 25 mph. Penny size hail will be possible with this storm. Locations impacted include... Canon Plaza, Vallecitos, Petaca, La Madera and Las Tablas. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3643 10584 3632 10602 3657 10632 3673 10605 TIME...MOT...LOC 1744Z 143DEG 21KT 3644 10599
Special Weather Statement National Weather Service Albuquerque NM 1221 PM MDT Wed May 10 2017 NMZ515-527>529-110600- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- 1221 PM MDT Wed May 10 2017 ...LOCALLY HEAVY RAIN AND FLASH FLOODING POSSIBLE ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND NORTHEAST HIGHLANDS THIS AFTERNOON AND EVENING... Localized heavy rainfall and flash flooding will be possible along the east slopes of the Sangre de Cristo Mountains, Raton Ridge, Northeast and Far Northeast Highlands this afternoon and evening. A strong low pressure system will approach the region from the southwest this afternoon and pass just to the east during the evening, steering a rich flow of moisture up the east slopes of the Sangre de Critos. The atmosphere will be unstable enough for strong to severe thunderstorms to develop, and some will produce heavy rainfall at a rate over 1 inch per hour. Training storms will be possible with storm total rain amounts reaching near 2 inches in spots. This will lead to locally heavy runoff with a potential for flash flooding, especially where the ground is saturated from heavy rainfall over the past few days. Creeks with high flow due to spring snow melt will also be particularly susceptible to flash flooding. Keep a watchful eye on arroys and small streams, and stay out of flooded low water crossings. Please monitor www.weather.gov/abq, NOAA Weather Radio, or you favorite media outlet for further updates on this potentially dangerous weather situation. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1229 PM MDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ALBUQUERQUE 35.12N 106.62W
05/09/2017 BERNALILLO NM BROADCAST MEDIA
TREE DOWN OVER POWER LINES
&&
EVENT NUMBER ABQ1701947
GUYERThe Pueblo radar (KPUX), 183 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
1 funnel cloud, 1 tornado. Local standard time, as filed.
A funnel cloud was spotted just north of U.S. Highway 87 west of Capulin.
A brief tornado touched down near NM-72 and moved northeast over rural countryside toward the Colorado border.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2017Every state in 2017This day in weather historyThe tornado archive for New Mexico, 2017Warnings in New Mexico, May 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 687466, 687462.